Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 409, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 13, 2025, 1:44 PM MDT for Saguache County, Colorado. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2025, 1:44 PM MDT (19:44 UTC)
- Expired
- Sep 13, 2025, 1:57 PM MDT
- In force
- 13 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saguache County, CO
The radar
The Grand Junction radar (KGJX), 162 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
743
WUUS55 KPUB 131944
SVRPUB
COC109-132015-
/O.NEW.KPUB.SV.W.0409.250913T1944Z-250913T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
144 PM MDT Sat Sep 13 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
North central Saguache County in central Colorado...
* Until 215 PM MDT.
* At 144 PM MDT, a severe thunderstorm was located 11 miles west of
Sargents, or 19 miles southeast of Gunnison, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sargents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3843 10665 3842 10638 3836 10633 3835 10662
3842 10666
TIME...MOT...LOC 1944Z 251DEG 16KT 3838 10664
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Simcoe1 follow-up statement
411
WWUS55 KPUB 131957
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
157 PM MDT Sat Sep 13 2025
COC109-132007-
/O.CAN.KPUB.SV.W.0409.000000T0000Z-250913T2015Z/
Saguache CO-
157 PM MDT Sat Sep 13 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAGUACHE COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
&&
LAT...LON 3843 10665 3842 10638 3836 10633 3835 10662
3842 10666
TIME...MOT...LOC 1956Z 251DEG 16KT 3840 10657
$$
SimcoeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 11:28 AM MDT, 2 hours 16 minutes earlier. Its key messages:
- Showers and storms will move across the area today, with some strong to severe possible.
- Patchy frost possible in lower portions of the San Luis Valley Saturday Night, with overnight lows just above freezing.
- Wet conditions will give way to a drying trend on Sunday, with cooler temperatures for the region.
- Near to slightly above normal temperatures are expected for Monday and Tuesday, with another cool down and more chances for showers and thunderstorms arriving mid-week.
Area forecast discussion, Sep 13, 11:28 AM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1128 AM MDT Sat Sep 13 2025 .KEY MESSAGES... - Showers and storms will move across the area today, with some strong to severe possible. - Patchy frost possible in lower portions of the San Luis Valley Saturday Night, with overnight lows just above freezing. - Wet conditions will give way to a drying trend on Sunday, with cooler temperatures for the region. - Near to slightly above normal temperatures are expected for Monday and Tuesday, with another cool down and more chances for showers and thunderstorms arriving mid-week. && .SHORT TERM /THROUGH SUNDAY/... Issued at 327 AM MDT Sat Sep 13 2025 Today and Tonight... An upper-level trough will move into our region today, bringing a somewhat cooler and overall active weather day to southeast Colorado. Showers and storms will move beneath the trough axis, starting over our western mountains and moving into the San Luis Valley by late morning. Models do have close to 40-50 knots of bulk shear over the valley around the time storms will be passing through. While instability will be lacking so early in the day, can't rule out the possibility of a localized stronger storm or two, due to a combination of synoptic shear and localized stretching from elevation changes. Storms move further east onto the plains in the afternoon to evening timeframe. More available moisture will provide around 1000-1300 J/kg of CAPE, depending on which model you look at, with 30+ knots of shear available thanks to the passing trough. Surface winds will be easterly over I-25, and southerly over our eastern counties, good for Gulf moisture advection and upsloping support. As such, storms are expected to intensify as the axis of synoptic lift moves across the rest of our CWA, with some storms becoming strong to severe. Once off of the mountains, storms will generally move in a fragmented line towards the northeast, with the main impacts being strong outflow winds and hail, along with localized heavy rainfall. Storms should be moving fast enough to decrease flash flooding concerns somewhat, though heavier rain rates may still inundate flood-prone areas. Precipitation will either exit our forecast area or dissipate overnight, leaving generally cool temperatures behind. Lows into Sunday morning will see 40s-50s over the eastern plain, a noticeable drop from the previous night. The high valleys should be seeing mid- 30s, and based on guidance some areas may just narrowly avoid hitting the freezing mark. Some patchy frost may be possible, particularly over the southwest portions of the San Luis Valley, where overnight low temperatures will be coldest. Sunday... Dry westerly flow sets up overhead behind the retreating trough, as we spend a brief time in between systems. Little to no precipitation is expected across our CWA on Sunday, with temperatures remaining consistent with Saturday. Highs will be in the 70s to low-80s over the plains, while the valleys remain cool in the 60s to low-70s. Skies will mostly clear out, with surface winds downsloping off of the mountains. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Issued at 327 AM MDT Sat Sep 13 2025 Sunday Night and Monday.. Overnight lows from Sunday night into Monday morning look to once again be near freezing over the San luis Valley, where a few hours of patchy frost may be possible. Our flow aloft transitions from zonal Monday morning to southwesterly by the end of the day, as our next Low begins to take shape over the northern Rockies. This will mean a bit of a warmup from Sunday's temperatures as we head into Monday, with daytime highs returning to slightly above normal. Highs in the 70s are expected over mountain valleys, with 80s over much of the plains, and a few low 90s over the Lower Arkansas River Valley. Showers and thunderstorms are not expected on Monday. Winds will be mainly light and terrain driven, and critical fire weather conditions are not expected. Tuesday Onwards.. Models are beginning to show more alignment with the mid-week system, though there is still a good deal of uncertainty on timing with the Low itself. Newest model runs do show that we stay warm/above normal for Tuesday as southwest flow ahead of the system persists. Shortwaves embedded in the approaching trough also look to combine with enough moisture to bring showers and thunderstorms back to the forecast by Tuesday afternoon, though coverage looks to be fairly isolated and mainly tied to the mountains. The cold front looks to arrive somewhere in the late Tuesday or Wednesday timeframe as the low passes to our north, cooling us back down to below normal temperatures for both Wednesday and Thursday. Showers and thunderstorms look to be possible again on Wednesday, decreasing in coverage and intensity by Thursday as the low scoots east into the northern plains. Clearing conditions and northwest flow behind the system could lead to a chilly morning on Thursday. Ridging looks to build in for Friday and Saturday, along with the potential for more near normal highs. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1126 AM MDT Sat Sep 13 2025 Some passing showers and isolated thunderstorm will be possible at the taf sites this afternoon and early evening, especially at KCOS and KALS. Overall, VFR conditions will predominate through the 24 hour fcst period, but brief periods of MVFR could occur with any of the showers. A trough will move across the region later this afternoon and evening, and a period of northwest sfc winds will be possible after the trough axis moves through, then winds will take on a more diurnal flow pattern later this evening. && .PUB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 9 AM MDT Sunday for COZ070-071. && SHORT TERM...GARBEROGLIO LONG TERM...EHR AVIATION...HODANISH
Hazardous weather outlook, Sep 13, 11:07 AM MDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1107 AM MDT Sat Sep 13 2025 COZ058>089-093>099-141715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1107 AM MDT Sat Sep 13 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will continue over the entire region this afternoon and early evening. Some strong to severe storms are expected in the late afternoon timeframe, with outflow winds to 65 mph, hail up to 1 inch in diameter, and locally heavy rainfall. The best chance for stronger storms will be over the far eastern plains, generally east of a lime from La Junta to Kim. Storms should be moving relatively quickly to the northeast today, though flood- prone areas will still see a flash flooding risk when experiencing heavy rainfall. Areas of frost are expected later tonight over the San Luis Valley. .DAYS TWO THROUGH SEVEN...Sunday through Friday Frost will be possible across portions of the San Luis Valley early Monday morning. Showers and thunderstorms return to the forecast for Tuesday and Wednesday, mainly over and near the higher terrain. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. Hodanish
In the hours before
Special weather statement, Sep 13, 10:50 AM MDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1050 AM MDT Sat Sep 13 2025
COZ074-075-087-088-131715-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
1050 AM MDT Sat Sep 13 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HUERFANO AND
SOUTHWESTERN LAS ANIMAS COUNTIES THROUGH 1115 AM MDT...
At 1050 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Veta to 8 miles south of Spanish Peaks
to 10 miles south of Stonewall. Movement was east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Walsenburg, La Veta, Aguilar, Gulnare, Spanish Peaks, Cuchara Pass,
Boncarbo, Stonewall, Segundo, Weston, and southeastern Spring Burn
Scar south of Highway 160 in Huerfano county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3734 10507 3757 10505 3778 10466 3733 10457
3699 10470 3699 10504
TIME...MOT...LOC 1650Z 251DEG 18KT 3753 10496 3727 10490 3699 10500
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SimcoeSpecial weather statement, Sep 13, 12:02 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1202 PM MDT Sat Sep 13 2025
COZ074-087-088-131830-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1202 PM MDT Sat Sep 13 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HUERFANO AND WESTERN
LAS ANIMAS COUNTIES THROUGH 1230 PM MDT...
At 1201 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Walsenburg to 11 miles east of Aguilar to near
Raton Pass. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Trinidad, Walsenburg, Aguilar, Cokedale, Starkville, Gulnare, Raton
Pass, Boncarbo, Model, Hoehne, and Tyrone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3742 10486 3766 10490 3786 10458 3760 10408
3702 10407 3699 10417 3699 10456
TIME...MOT...LOC 1801Z 241DEG 22KT 3765 10477 3745 10445 3701 10444
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Sep 13, 12:38 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1238 PM MDT Sat Sep 13 2025
COZ093-094-131915-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
1238 PM MDT Sat Sep 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL OTERO AND NORTH
CENTRAL LAS ANIMAS COUNTIES THROUGH 115 PM MDT...
At 1238 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Thatcher, or 35 miles southwest of La Junta, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of south central Otero
and north central Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3746 10386 3754 10397 3774 10386 3760 10357
TIME...MOT...LOC 1838Z 222DEG 19KT 3754 10388
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Sep 13, 12:45 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1245 PM MDT Sat Sep 13 2025
COZ064-066-131915-
La Garita Mountains Above 10000 Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
1245 PM MDT Sat Sep 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SAGUACHE COUNTY
THROUGH 115 PM MDT...
At 1244 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Gunnison, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern
Saguache County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3838 10700 3843 10691 3842 10688 3821 10684
3824 10700
TIME...MOT...LOC 1844Z 256DEG 9KT 3831 10706
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SimcoeSpecial weather statement, Sep 13, 1:19 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
119 PM MDT Sat Sep 13 2025
COZ097>099-131945-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
119 PM MDT Sat Sep 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PROWERS...NORTH
CENTRAL BACA AND SOUTHEASTERN BENT COUNTIES THROUGH 145 PM MDT...
At 119 PM MDT, Doppler radar was tracking a strong thunderstorm near
Two Buttes Reservoir, or 21 miles north of Springfield, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern
Prowers, north central Baca and southeastern Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3760 10270 3762 10282 3770 10284 3794 10265
3783 10239
TIME...MOT...LOC 1919Z 219DEG 28KT 3771 10269
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Sep 13, 1:25 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
125 PM MDT Sat Sep 13 2025
COZ099-132000-
Springfield Vicinity/Baca County CO-
125 PM MDT Sat Sep 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BACA COUNTY THROUGH
200 PM MDT...
At 125 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Kenton, or 32 miles northwest of Boise City, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Baca
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3723 10294 3719 10275 3712 10267 3700 10289
3700 10308
TIME...MOT...LOC 1925Z 216DEG 17KT 3702 10298
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SimcoeThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 1:29 AM MDT | Frost Advisory | PUB | Alamosa, Conejos, Costilla, Rio Grande | 32 hr |
| Sep 13, 8:39 AM MDT | Special Weather Statement | PUB | Alamosa | 51 min |
| Sep 13, 9:19 AM MDT | Special Weather Statement | PUB | Alamosa, Costilla | 41 min |
| Sep 13, 10:50 AM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Sep 13, 12:02 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Sep 13, 12:38 PM MDT | Special Weather Statement | PUB | Otero | 37 min |
| Sep 13, 12:45 PM MDT | Special Weather Statement | PUB | Gunnison | 30 min |
| Sep 13, 1:14 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 31 min |
| Sep 13, 1:19 PM MDT | Special Weather Statement | PUB | Prowers | 26 min |
| Sep 13, 1:25 PM MDT | Special Weather Statement | PUB | Baca | 35 min |
| Sep 13, 1:50 PM MDT | Special Weather Statement | PUB | 25 min | |
| Sep 13, 1:56 PM MDT | Special Weather Statement | PUB | Prowers | 34 min |
| Sep 13, 2:33 PM MDT | Special Weather Statement | PUB | Saguache | 27 min |
| Sep 13, 2:35 PM MDT | Special Weather Statement | PUB | Saguache | 25 min |
| Sep 13, 2:37 PM MDT | Special Weather Statement | PUB | Prowers | 38 min |
| Sep 13, 3:29 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.